# SDR C2XA08IA234

- Difficulty date: November 4, 2008
- Submitted: November 5, 2008
- Operation: Air carrier
- Aircraft: N12201
- Make and model: Emb EMB-145XR
- Aircraft serial: 14500959
- Aircraft time: 6,931 hours, 3,711 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter Gen
- Part number: 23080013A
- Part serial: Y30079
- Condition: Malfunctioned
- Location: Apu
- Part time: 6,570 hours, 2,909 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

IAH - FLIGHT 3020, THE CREW REPORTED A BURNING SMELL AFTER THE APU START.  THE APU THEN FAILED AND WOULD NOT RESTART.  THE AIRCRAFT RETURNED TO THE GATE WHERE MAINTENANCE PLACED THE APU ON MEL 49-00-00 CAT - C CTL NUMBER 157685, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.  THE AIRCRAFT RETURNED TO IAH ON 11/04/08 WHERE MAINTENANCE REMOVED AND REPLACED THE APU STARTER GENERATOR, OPERATIONALLY CHECKED WITH NO DEFECTS, REMOVED THE MEL, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.
